Lymphedema Community
Breast Cellulitis and Lymphedema
About This Community:

WELCOME TO THE LYMPHEDEMA COMMUNITY: This patient support community is for discussions relating to Lymphedema, Lymph Abnormalities, Primary/Secondary Lymphedema, Cellulitis, Lipedema, and any other problems or question members may have concerning Lymphatic matters.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Breast Cellulitis and Lymphedema

I have been diagnosed with breast cellulitis.  Hospitalised for 3 days on IV antibiotic and home with further 12 days antibiotic.  I am concerned as although the redness is paling, it is not gone (12 days since treatment started), my breast is extremely engorged, lower area feeling hard and so heavy and uncomfortable.  
History: Lumpectomy, 9 lymph nodes removed, EC, radiotherapy, currently Taxol and Herceptin.
The Onc. has said I have now lymphedema of the breast and may have had it earlier predisposing to the cellulitis.  
I presume the antibiotics are preventing the breast from further infection, but am concerned it is not getting better.
The Taxol has been stopped until I finish the antibiotics, but am still receiving the Herceptin weekly.

I have been referred to a lymphedema physiotherapist, but can't get in to see her till late next week.
Is there anything I can be doing in the meantime or further treatment that could be suggested.
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

You need to start breast exercises and breast massage etc for the lymphedema to help decrease the swelling.

It would be best to ask your doctor/ nurse to show you some steps if possible or if they could help you get an earlier appointment with the physiotherapist.

Read about lymphedema management and let us know if you have any doubts.

Hope this helps.

Regards.
Blank
Avatar_n_tn
There are a number of treatments that can control your lymphedema while preventimg infection. Please call me for more info toll free 888-824-9550. This doesn't have to control your life.
Amy
Blank
Avatar_f_tn
What can cause heavy swollen breasts 3 months after radiation. Started tamoxifen.Now breast getting heavy and orange peel effect.2 courses of antibiotics have not helped
Blank
Avatar_f_tn
Inflammatory Breast Cancer.. my sister has it.  Often mistaken for mastitis treatment is delayed..I'm guessing by now you know the answer to this question but this is for other people who might be reading this post.  Symptoms are NO LUMP, swollen heavy breasts, redness, rash, orange peel effect.  this is a cancer at the cellullar level and does not show up on mammograms or ultrasound, MRI is the best diagnostic tool w/biopsy.  Extremely agressive, is stage IIIB on first diagnosis frequently stage IV by the time it's found and diagnosed.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Lymphedema Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank